9 doctors weighed in:
Does gabapentin lower potassium levels? Was prescribed potassium pills, but since starting pain has gotten so bad I can't even sleep. Potassium cause?
9 doctors weighed in

Dr. Terry Woodard
Internal Medicine - Nephrology & Dialysis
5 doctors agree
In brief: Probably not
Gabapentin has many side effects, but low potassium has not been reported.
There are many causes of low potassium ( often associated with low magnesium!) and these should be evaluated by a nephrologist. Some of them are easily corrected and others require special evaluation by a specialist.

In brief: Probably not
Gabapentin has many side effects, but low potassium has not been reported.
There are many causes of low potassium ( often associated with low magnesium!) and these should be evaluated by a nephrologist. Some of them are easily corrected and others require special evaluation by a specialist.
Dr. Terry Woodard
Dr. Terry Woodard
Thank
Dr. Ralph Morgan Lewis
Family Medicine
5 doctors agree
In brief: Possibly
Gabapentin may be associated with lowered potassium, but there are dozens of other meds also associated with potassium loss.
What other meds are you taking? Where is the pain your are getting. Potassium can be very irritating to the stomach/esophagus if not taken with food or adequate fluids. Consult with your fp concerning this problem.

In brief: Possibly
Gabapentin may be associated with lowered potassium, but there are dozens of other meds also associated with potassium loss.
What other meds are you taking? Where is the pain your are getting. Potassium can be very irritating to the stomach/esophagus if not taken with food or adequate fluids. Consult with your fp concerning this problem.
Dr. Ralph Morgan Lewis
Dr. Ralph Morgan Lewis
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine - Cardiology
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors